MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X50MM; SCREW, FIXATION, BONE

STRYKER TRAUMA KIEL LOCKING SCREW IMN SCREWS Ø5X50MM; SCREW, FIXATION, BONE
Model Number 2360-5050S
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported the "t2 alpha 5mm locking screws bent while applying compression." **update: this incident happened during t2 alpha tibial nail.The bent screw had to be removed before proceeding with the surgery.The surgery was completed but there was a delay with removing the bent screw and proceeding.
 
Additional Manufacturer Narrative
Please note correction to h6 health impact code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received screw was found to be damaged around the threads in the middle.The threads are plastically deformed & the screw is excessively bent.These damages indicate towards an application of excessive forces while compressing.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The optech states that; ¿caution the compression screw must be screwed in correctly and with reasonable force to provide desired function and to avoid damage of implants/instruments.Deformation of the locking screw may indicate unreasonable force.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused by an application of excessive force while compressing.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
It was reported the "t2 alpha 5mm locking screws bent while applying compression." update: this incident happened during t2 alpha tibial nail.The bent screw had to be removed before proceeding with the surgery.The surgery was completed but there was a delay with removing the bent screw and proceeding.Update: the delay was approximately 10 minutes.

Brand Name
LOCKING SCREW IMN SCREWS Ø5X50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13635964
Report Number0009610622-2022-00076
Device Sequence Number14756399
Product Code HWC
UDI-Device Identifier07613327366235
UDI-Public07613327366235
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2360-5050S
Device Catalogue Number23605050S
Device Lot NumberK03AE1B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date06/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown